Alert archive / Illinois / Tornado Warnings in 2006

Tornado Warning 11, NWS Lincoln, IL

March 12, 2006Logan County, Sangamon County, Illinois

NWS Lincoln, IL issued this tornado warning at Mar 12, 2006, 8:25 PM CST for Logan County, Sangamon County, Illinois. It was in force for 50 min. 20 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 12, 2006, 8:25 PM CST (02:25 UTC)
Expired
Mar 12, 2006, 9:15 PM CST
In force
50 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Logan County, IL, Sangamon County, IL

The radar

The Lincoln radar (KILX), 37 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 8:25 PM CSTTORNADO 2Springfield, ILPATH LENGTH 4 MILES. TOUCHED DOWN ABOUT 1/4 MILE NORTH OF BUNN PARK GOLF COURSE. MOVED NORTHEAST, CROSSED I-55 AT CLEAR LAKE AVE EXIT, THEN DISSIPATED 3/4 MILE SOUTHWEST OF VILLAGE OF CLEAR LAKE.
Mar 12, 8:26 PM CSTTORNADOSpringfield, ILROOF DAMAGE TO A HOUSE ON THE SOUTHWEST SIDE OF SPRINGFIELD. POWER TRANSMITTER FLASHES.
Mar 12, 8:27 PM CSTHAIL 0.754 Wsw Springfield, ILREPORTED BY WFO MPX TRAINED SPOTTER
Mar 12, 8:28 PM CSTTSTM WND DMGSpringfield, ILROOF DAMAGE TO A RETAIL STORE ON SOUTHWEST SIDE OF SPRINGFIELD.
Mar 12, 8:30 PM CSTTSTM WND DMGSpringfield, ILDAMAGE TO SPORTMART AND GORDMANS IN SPRINGFIELD.
Mar 12, 8:30 PM CSTTSTM WND DMGSpringfield, ILTRAFFIC SIGNAL LIGHTS DOWN ON WEST SIDE OF SPRINGFIELD. INTERSECTION BLOCKED AT WHITE OAKS AND WABASH. WINDOWS BLOWN OUT OF SOME BUILDINGS WEST OF WHITE OAKS MALL.
Mar 12, 8:30 PM CSTTSTM WND GST 586 Nnw Springfield, ILMEASURED AT SPRINGFIELD AIRPORT
Mar 12, 8:30 PM CSTTSTM WND GST 58Springfield, ILMEASURED AT SPRINGFIELD ASOS.
Mar 12, 8:30 PM CSTHAIL 0.882 W Chestnut, IL
Mar 12, 8:30 PM CSTTORNADOSpringfield, IL*** 19 INJ *** 19 INJURIES REPORTED IN SPRINGFIELD. SEVERAL HOUSES SEVERELY DAMAGED OR LEVELED... SEARCHES UNDERWAY FOR OCCUPANTS. MUCH OF CITY WITHOUT POWER. DAMAGE FROM EARLIER STORM... TIME IS ESTIMATED DUE TO THE SCOPE OF SITUATION.
Mar 12, 8:32 PM CSTTORNADO 24 S Riverton, IL*** 4 INJ *** PATH LENGTH 11.5 MILES. MOVED NORTHEAST BETWEEN DAWSON AND BUFFALO, LIFTED AT LOGAN COUNTY LINE. SIGNIFICANT DAMAGE TO HOUSES AND FARM BUILDINGS. POWER POLES WERE SNAPPED, WITH MAJOR TREE DAMAGE.
Mar 12, 8:45 PM CSTTSTM WND DMGBuffalo, IL*** 4 INJ *** HOUSE BADLY DAMAGED JUST NORTH OF TOWN...4 INJURIES IN THE HOUSE. NUMEROUS GRAIN BINS...CORN CRIBS...OUT BUILDINGS AND TREES DESTROYED. REPORT FROM COOP OBSERVER.
Mar 12, 8:48 PM CSTTORNADOBuffalo, ILCONFIRMED TORNADO JUST NORTH OF BUFFALO ON CORNLAND ROAD.
Mar 12, 8:55 PM CSTHAIL 1.5Mount Pulaski, ILREPORTED BY MT PULASKI COOP.
Mar 12, 8:56 PM CSTHAIL 1Mount Pulaski, IL
Mar 12, 8:57 PM CSTTORNADO 24 E Cornland, ILPATH LENGTH 2.5 MILES, LIFTED 2.5 MILES SOUTH OF MT PULASKI AT 859 PM. 400 FOOT MICROWAVE TOWER DESTROYED. NUMEROUS POWER POLES SNAPPED. TREES DAMAGED.
Mar 12, 8:59 PM CSTHAIL 1.5Mount Pulaski, IL
Mar 12, 9:00 PM CSTTORNADO6 S Mount Pulaski, ILPATH LENGTH 3.5 MILES. LIFTED 3 MILES SOUTH OF MT PULASKI. NUMEROUS POWER POLES SNAPPED. 3 TO 4 LARGE STEEL POWER POLES WERE TOPPLED.
Mar 12, 9:07 PM CSTTSTM WND DMGSpringfield, ILDELAYED REPORT...ROOF BLOWN OFF OF WHITE HEN PANTRY ON 11TH STREET. POWER OUTAGES IN SPRINGFIELD.
Mar 12, 9:12 PM CSTTSTM WND DMGSpringfield, ILDELAYED REPORT FROM FIRE CHIEF RELAYED THROUGH MEDIA. VARIOUS AREAS OF SEVERE DAMAGE ALONG WITH GAS LEAKS IN SPRINGFIELD. MANY TREES AND POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 11:49 AM CSTTornado WatchSPC10 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 730 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 286 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
730 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
286 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
1.5
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KILX 130226
TORILX
ILC107-167-130315-
/O.NEW.KILX.TO.W.0011.060313T0225Z-060313T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
825 PM CST SUN MAR 12 2006

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN LOGAN COUNTY IN CENTRAL ILLINOIS
  NORTHERN SANGAMON COUNTY IN CENTRAL ILLINOIS

* UNTIL 915 PM CST

* AT 825 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTERS
  WERE TRACKING A TORNADO IN SOUTHWEST SPRINGFIELD NEAR THE I-72 AND
  I-55 AREA...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD...
  SHERMAN...
  ROCHESTER...
  CANTRALL...
  RIVERTON...
  DAWSON...
  WILLIAMSVILLE...
  BUFFALO...

OTHER LOCATIONS IN THE WARNING INCLUDE...MECHANICSBURG...ELKHART...
CORNLAND...ILLIOPOLIS...MOUNT PULASKI AND CHESTNUT.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT...BECAUSE THEY ARE HARD
TO SEE. DO NOT REMAIN IN YOUR CAR OR MOBILE HOME. INSTEAD...TAKE
COVER IN A REINFORCED BUILDING. GO TO A BASEMENT OR INTERIOR ROOM ON
THE LOWEST FLOOR.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3987 8989 3968 8976 3974 8939 3985 8922
      4014 8916

$$

MILLER
4 follow-up statements
000 
WWUS53 KILX 130242
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
840 PM CST SUN MAR 12 2006

ILC107-167-130315-
/O.CON.KILX.TO.W.0011.000000T0000Z-060313T0315Z/
SANGAMON-LOGAN-
840 PM CST SUN MAR 12 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR
NORTHERN SANGAMON AND SOUTHERN LOGAN COUNTIES...

AT 836 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM
SPOTTERS WERE TRACKING AN EXTREMELY DANGEROUS TORNADO.  THIS
TORNADO WAS LOCATED NEAR DAWSON...OR ABOUT 10 MILES EAST OF
SPRINGFIELD...MOVING EAST NORTHEAST AT 50 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  MECHANICSBURG.
  ILLIOPOLIS.
  I-72 FROM MILE MARKER 110 TO 122.
  MOUNT PULASKI.
  CHESTNUT.

TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT...BECAUSE THEY ARE HARD
TO SEE. DO NOT REMAIN IN YOUR CAR OR MOBILE HOME. INSTEAD...TAKE
COVER IN A REINFORCED BUILDING. GO TO A BASEMENT OR INTERIOR ROOM ON
THE LOWEST FLOOR.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3994 8974 3970 8968 3974 8939 3985 8922
      4014 8916

$$

MILLER

&
000 
WWUS53 KILX 130251
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
850 PM CST SUN MAR 12 2006

ILC107-167-130315-
/O.CON.KILX.TO.W.0011.000000T0000Z-060313T0315Z/
SANGAMON-LOGAN-
850 PM CST SUN MAR 12 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR
NORTHERN SANGAMON AND SOUTHERN LOGAN COUNTIES...

AT 848 PM CST...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS
TORNADO WAS LOCATED 2 MILES NORTH OF  BUFFALO ON CORNLAND ROAD...
OR ABOUT 15 MILES EAST OF SPRINGFIELD...MOVING NORTHEAST AT 45 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  ILLIOPOLIS.
  MOUNT PULASKI.
  CHESTNUT.
  LATHAM.

TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT...BECAUSE THEY ARE HARD
TO SEE. DO NOT REMAIN IN YOUR CAR OR MOBILE HOME. INSTEAD...TAKE
COVER IN A REINFORCED BUILDING. GO TO A BASEMENT OR INTERIOR ROOM ON
THE LOWEST FLOOR.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3994 8974 3970 8968 3974 8939 3985 8922
      4014 8916

$$

MILLER

&
000 
WWUS53 KILX 130302
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
901 PM CST SUN MAR 12 2006

ILC107-167-130315-
/O.CON.KILX.TO.W.0011.000000T0000Z-060313T0315Z/
SANGAMON-LOGAN-
901 PM CST SUN MAR 12 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR
NORTHERN SANGAMON AND SOUTHERN LOGAN COUNTIES...

AT 857 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM
SPOTTERS WERE TRACKING AN EXTREMELY DANGEROUS TORNADO.  THIS
TORNADO WAS LOCATED 6 MILES SOUTH OF MOUNT PULASKI...ON THE LOGAN
AND SANGAMON COUNTY LINE MOVING NORTHEAST AT 40 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  MOUNT PULASKI.
  CHESTNUT.
  LATHAM.

TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT...BECAUSE THEY ARE HARD
TO SEE. DO NOT REMAIN IN YOUR CAR OR MOBILE HOME. INSTEAD...TAKE
COVER IN A REINFORCED BUILDING. GO TO A BASEMENT OR INTERIOR ROOM ON
THE LOWEST FLOOR.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4004 8943 3984 8936 3988 8922 4014 8916

$$

MILLER

&
000 
WWUS53 KILX 130318
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
918 PM CST SUN MAR 12 2006

ILC107-167-130328-
/O.EXP.KILX.TO.W.0011.000000T0000Z-060313T0315Z/
SANGAMON-LOGAN-
918 PM CST SUN MAR 12 2006

...THE TORNADO WARNING FOR NORTHERN SANGAMON AND SOUTHERN
LOGAN COUNTIES EXPIRED AT 915 PM CST...

AT 917 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE TORNADO THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA
INTO NORTHWEST MACON COUNTY...THUS THE WARNING HAS BEEN ALLOWED TO 
EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM. REMAIN ALERT TO
THE POSSIBILITY OF MORE SEVERE WEATHER.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4004 8943 3984 8936 3988 8922 4014 8916

$$

MILLER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Mar 12, 3:06 PM CST, 5 hours 19 minutes earlier.

Area forecast discussion, Mar 12, 3:06 PM CST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
306 PM CST SUN MAR 12 2006

.DISCUSSION...
MAIN CONCERN IS SEVERE WEATHER TONIGHT. A MAJOR AIRMASS CHANGE
IS COMING AFTER MONDAY/S COLD FRONT.

AT 21Z...THE 998 MB SURFACE LOW WAS JUST ENTERING W KANSAS...WHILE
THE WARM FRONT EXTENDING EAST OF THE LOW REACHED ACROSS C MISSOURI
INTO C ILLINOIS. THE FRONT PLACEMENT WAS FROM JUST N OF ST LOUIS TO
JUST SOUTH OF SPRINGFIELD IL... TO JUST NORTH OF CHAMPAIGN IL. THE
FRONT HAS BECOME ALMOST STATIONARY OVER THE LAST FEW HOURS.

SHORT TERM....TONIGHT THROUGH TUESDAY NIGHT...
HIGH RISK OF SEVERE THUNDERSTORMS IS IN PLACE FOR DAY ONE ACROSS
THE WESTERN HALF OF OUR CWA. BASICALLY WEST OF A LINE FROM CHAMPAIGN
COUNTY TO SHELBY COUNTY. THE EAST OF THERE IS IN A MODERATE RISK.
THE MAIN DIFFERENCE BEING THE THREAT FOR LONG TRACK F2 TO F5
TORNADOES WILL BE IN THE HIGH RISK AREA. ELEVATED INSTABILITY NORTH
OF THE WARM FRONT HAS BEEN STRONG ENOUGH TO GENERATE SEVERE
THUNDERSTORMS ALREADY LATE THIS MORNING AND EARLY THIS AFTERNOON.
THESE HAVE BEEN RATHER ISOLATED IN NATURE...AND THE MAIN SEVERE
EVENT WILL LIKELY HOLD OFF UNTIL THE H5 SHORT WAVE EJECTS INTO OUR
AREA...IN CONJUCTION WITH A VERY STRONG LLJ AT H85. HELICITY
INDICES WILL INCREASE THROUGH MIDNIGHT...WHEN THE LOWER AND UPPER
JET MAXES COUPLE ACROSS C IL. THIS WILL AID IN PRODUCING INTENSE
UPDRAFTS TO STRETCH THE HIGH HELICITY AIR AT LOWER LEVELS. SPC HAS
HIGHLIGHTED THIS EVENT WITH A PDS TOR WATCH (PARTICULARLY DANGEROUS
SITUATION). MID EVENING APPEARS TO BE THE ONSET TIME OF THE MAIN
ORGANIZED LINE OF CONVECTION...BASED ON TIMING THE SHORTWAVE AND
THE INTENSIFICATION OF THE LLJ, AND THE APPROACH OF THE DRY LINE.
WITH THE COLD FRONT LAGGING THE DRY LINE, ADDITIONAL STORMS MAY
REGENERATE BETWEEN 3 AM AND 6 AM WHEN THE COLD FRONT MOVES
THROUGH THE CWA.

DUE TO THE HIGH THREAT OF INTENSE TORNADOES, LARGE HAIL, AND
DAMAGING STRAIGHT LINE WINDS TONIGHT...AN ADDITIONAL HIGH RISK
CONFERENCE CALL WILL BE HELD AT 6 PM FOR THE EMS AND MEDIA WITH THE
LATEST INFORMATION. PHONE INFORMATION WAS SENT VIA E-MAIL.

THE FLASH FLOOD WATCH IN OUR SE COUNTIES WILL CONTINUE THROUGH 6
AM...AND THE MAIN THREAT FOR STORMS SUBSIDES.

THE COLD FRONTAL PASSAGE LATE TONIGHT WILL SIGNIFY THE ONSET OF A
MAJOR AIRMASS CHANGE FOR THE REST OF THE WEEK. ANY LINGERING
SHOWERS ON MONDAY MAY CHANGE OVER TO SNOW...PRIMARILY IN THE NORTH
HALF OF THE CWA. FLURRIES MAY CONTINUE MONDAY NIGHT...BUT THAT
SHOULD BE IT FOR PRECIP UNTIL WEDNESDAY NIGHT...WHEN THE NEXT LOW
PRESSURE SYSTEM MOVES BY NORTH OF ILLINOIS.

LONG TERM...WEDNESDAY THROUGH SATURDAY...
THE MODELS HAVE BEEN TAKING THE TRACK OF THE WEDNESDAY LOW FARTHER
NORTH WITH EACH RUN...AND HAVE SLOWED DOWN THE TIMING AS WELL. IT
NOW APPEARS THAT THE CHC OF RAIN OR SNOW WILL BE MAINLY IN THE
NORTH HALF OF THE CWA...WITH VERY LITTLE PRECIP ACCUM EXPECTED. A
COLD FRONT WILL PASS ASSOCIATED WITH THAT LOW SYSTEM...AND AN
ADDITIONAL SHOT OF COLD AND DRY AIR WILL FILTER INTO OUR AREA FOR
FRIDAY MORNING. THE COLDEST TEMPS OF THE WEEK APPEAR ON TAP FOR
SATURDAY MORNING...THE SECOND NIGHT OF HIGH PRESSURE.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH (FOR FLASH FLOODING) IN EFFECT THROUGH 6 AM MONDAY
MORNING FOR AREAS ROUGHLY ALONG AND SOUTH OF A LINE FROM SHELBYVILLE
TO PARIS.

&&

SHIMON
Hazardous weather outlook, Mar 12, 2:55 PM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED FOR CONFERENCE CALL AT 6 PM
NATIONAL WEATHER SERVICE LINCOLN IL
255 PM CST SUN MAR 12 2006

ILZ027>031-036>038-040>055-131200-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
255 PM CST SUN MAR 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...HIGH RISK OF A SEVERE THUNDERSTORM OUTBREAK LATE THIS
AFTERNOON AND TONIGHT WITH A FEW STRONG LONG-TRACK TORNADOES
POSSIBLE...

VERY STRONG LOW PRESSURE OVER WESTERN KANSAS WILL APPROACH THE AREA
BY TONIGHT AND LIFT A WARM FRONT NORTH ACROSS CENTRAL ILLINOIS THIS
AFTERNOON. THIS SYSTEM WILL INTERACT WITH A VERY WARM AND MOIST AIR
MASS TO PRODUCE THUNDERSTORMS ACROSS ILLINOIS LATE THIS AFTERNOON
AND TONIGHT. THERE IS A HIGH RISK THAT THESE STORMS WILL BE SEVERE.
THESE STORMS ARE EXPECTED TO DEVELOP WEST OF ILLINOIS EARLY THIS
AFTERNOON AND MOVE INTO THE AREA AFTER 1 PM THIS AFTERNOON AND
CONTINUE THROUGH AT LEAST MIDNIGHT TONIGHT. THE STORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL UP TO THE SIZE OF BASEBALLS...
DAMAGING WIND GUSTS IN EXCESS OF 70 MPH AND A FEW STRONG LONG-TRACK
TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON AND INTO TONIGHT.

A CONFERENCE CALL FOR ESDA DIRECTORS AND MEDIA WILL BE CONDUCTED AT
6 PM TODAY.

ILZ056-057-061>063-066>068-071>073-131200-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
255 PM CST SUN MAR 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...HIGH RISK OF A SEVERE THUNDERSTORM OUTBREAK LATE THIS AFTERNOON
AND TONIGHT WITH A FEW STRONG LONG-TRACK TORNADOES POSSIBLE...

VERY STRONG LOW PRESSURE OVER WESTERN KANSAS WILL APPROACH THE AREA
BY TONIGHT...LIFTING A WARM FRONT NORTH ACROSS CENTRAL ILLINOIS THIS
AFTERNOON. THIS SYSTEM WILL INTERACT WITH A VERY WARM AND MOIST AIR
MASS TO PRODUCE THUNDERSTORMS ACROSS ILLINOIS LATE THIS AFTERNOON
AND TONIGHT. THERE IS A MODERATE TO HIGH RISK THAT THESE STORMS WILL
BE SEVERE. THESE STORMS ARE EXPECTED TO DEVELOP WEST OF ILLINOIS AND
MOVE INTO THE AREA BY THIS EVENING AFTER 5 PM AND CONTINUE INTO
TONIGHT THROUGH AT LEAST 3 AM. THE STORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL UP TO THE SIZE OF BASEBALLS... DAMAGING WIND
GUSTS IN EXCESS OF 70 MPH AND A FEW STRONG LONG-TRACK TORNADOES.
THERE WILL ALSO CONTINUE TO BE A FLASH FLOODING THREAT THROUGH
TONIGHT...WITH 1 TO 2 INCHES OF RAIN LIKELY ON TOP OF THE 3 TO 6
INCHES THAT FELL SINCE TUESDAY NIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON AND INTO TONIGHT.

A CONFERENCE CALL FOR ESDA DIRECTORS AND MEDIA WILL BE CONDUCTED AT
6 PM TODAY.

AUTEN/HUETTL

In the hours before

Local storm report, Mar 12, 4:41 PM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
441 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             WENONA                  41.07N 89.07W
03/12/2006  M1.00 INCH       MARSHALL           IL   TRAINED SPOTTER

            QUARTER SIZE HAIL COVERING THE GROUND.

&&

BAK
Local storm report, Mar 12, 7:50 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
750 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     ALSEY                   39.56N 90.43W
03/12/2006                   SCOTT              IL   EMERGENCY MNGR

            POWER POLES DOWN NEAR ALSEY ALONG ROUTE 106.

&&

SCHAFFER
Local storm report, Mar 12, 7:57 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
757 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     HAIL             NEW BERLIN              39.73N 89.91W
03/12/2006  M1.75 INCH       SANGAMON           IL   EMERGENCY MNGR

&&

SCHAFFER
Local storm report, Mar 12, 8:18 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
818 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     TSTM WND DMG     NEW BERLIN              39.73N 89.91W
03/12/2006                   SANGAMON           IL   EMERGENCY MNGR

            BUILDING DAMAGED IN NEW BERLIN, ALONG WITH DOWNED POWER
            LINES.

&&

SCHAFFER
Local storm report, Mar 12, 8:19 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
819 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             SPRINGFIELD             39.78N 89.64W
03/12/2006  M1.00 INCH       SANGAMON           IL   TRAINED SPOTTER

&&

SCHAFFER
Local storm report, Mar 12, 8:25 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
825 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TORNADO          LOAMI                   39.67N 89.85W
03/12/2006                   SANGAMON           IL   EMERGENCY MNGR

            TORNADO LOCATED ONE HALF MILE NORTH OF LOAMI ON LOAMI
            ROAD.

&&

SCHAFFER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 7:10 PM CSTTornado WarningILXMorgan, Scott35 min
Mar 12, 7:43 PM CSTTornado WarningILXMorgan, Sangamon47 min
Mar 12, 8:55 PM CSTTornado WarningILXDeWitt, Macon50 min
Mar 12, 9:38 PM CSTTornado WarningILXChampaign, DeWitt, McLean, Piatt52 min
Mar 12, 10:20 PM CSTSevere Thunderstorm WarningILXKnox55 min
Mar 12, 10:39 PM CSTSevere Thunderstorm WarningILXMcLean13 min
Mar 12, 10:56 PM CSTSevere Thunderstorm WarningILXStark64 min
Mar 12, 11:08 PM CSTTornado WarningILXKnox, Peoria37 min
Mar 12, 11:23 PM CSTSevere Thunderstorm WarningILXFulton, Schuyler37 min
Mar 12, 11:38 PM CSTSevere Thunderstorm WarningILXMarshall, Peoria, Woodford67 min
Mar 12, 11:56 PM CSTTornado WarningILXSchuyler29 min
Mar 13, 12:10 AM CSTSevere Thunderstorm WarningILXFulton55 min
Mar 13, 12:24 AM CSTTornado WarningILXFulton44 min
Mar 13, 12:58 AM CSTSevere Thunderstorm WarningILXPeoria25 min
Mar 13, 1:21 AM CSTTornado WarningILXMorgan, Sangamon39 min
Mar 13, 2:00 AM CSTTornado WarningILXSangamon30 min
Mar 13, 2:51 AM CSTSevere Thunderstorm WarningILXSangamon24 min
Mar 13, 2:57 AM CSTSevere Thunderstorm WarningILXLogan27 min
Mar 13, 2:59 AM CSTSevere Thunderstorm WarningILXChristian33 min
Mar 13, 3:05 AM CSTWind AdvisoryILXCass, Champaign, Christian, Coles, DeWitt, Douglas and 21 more16 hr
Mar 13, 3:09 AM CSTTornado WarningILXChristian24 min
Mar 13, 3:20 AM CSTTornado WarningILXMacon25 min
Mar 13, 3:30 AM CSTSevere Thunderstorm WarningILXMoultrie, Shelby30 min
Mar 13, 3:37 AM CSTSevere Thunderstorm WarningILXPiatt23 min
Mar 13, 4:00 AM CSTSevere Thunderstorm WarningILXMoultrie27 min
Mar 13, 5:54 AM CSTSevere Thunderstorm WarningILXClay, Richland42 min

Nearby

Tornado Warnings in Illinois, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.